MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR STENT SYSTEM
Model Number EX071703CS
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records were provided, however, images were provided to the manufacturer for review.Images are currently under review.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 06/2020).
 
Event or Problem Description
It was reported that during a stent placement procedure for stenosis at the end of an eptfe bypass graft in the proximal popliteal, the stent allegedly failed to expand and fractured in two locations.It was further reported that multiple attempts were made to expand the fractured stent using pta balloons unsuccessfully.Therefore, two balloon expandable covered stents were deployed within the alleged compressed and fractured stent to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: the physical catheter sample was returned for evaluation; however, an indication for any kind of difficult deployment could not be identified.Images have been provided demonstrating the vessel before treatment, during pre and post dilation, with placed stent, and after treatment.The images confirmed an hour glass-like stent waist in two positions which was confirmed as stent twisting.An indication for a process related issue could not be found.Based on the information available and the evaluation of the x-ray images provided, a definite root cause could not be determined.Labeling review: in reviewing the relevant labeling it was found that the ifu sufficiently describe the correct deployment of the stent.The ifu states: 'confirm that the introducer sheath is secure and will not move during deployment to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment initiate stent deployment by rotating the thumb wheel in the direction of the arrows, while holding the handle in a fixed position.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.While maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum with distal end of the stent apposing the vessel wall, deployment continues with the following method: while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end'.In regards to pta, the ifu states: 'predilation of the lesion should be performed using standard techniques', and 'post stent expansion with a pta catheter is recommended'.The ifu further states that 'the lifestent xl vascular stent system is intended to improve luminal diameter in the native superficial femoral artery (sfa) and popliteal artery.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
LIFESTENT VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT SYSTEM
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key8031276
Report Number9681442-2018-00191
Device Sequence Number1302187
Product Code NIP
UDI-Device Identifier04049519001005
UDI-Public(01)04049519001005
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX071703CS
Device Catalogue NumberEX071703CS
Device Lot NumberANCT0386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight75